I felt so horrible last night.

I started with a headache earlier in the day and barely any appetite, but I forced myself to eat a little anyway. Then I felt worse, my headache continued to throb, and I was nauseous. I sort of blindly stumbled around the house trying to put the cats to bed, feed the foster kittens, give Eli her eye meds, etc., so I could fall into bed.

It was just before bed that I realized our schedule was so messed up that I’d neglected to take at least two different medications the previous night, and they’re both medications which can cause “withdrawal” symptoms if you try to quit them cold turkey. By going 48 hours without them, my body had started to react in a “cold turkey” manner, and that was a big reason why I felt so horrible.

I tried to rectify the situation by taking all my meds (although I was worried I’d end up tossing my cookies *and* my pills), and I took 1mg of Ativan and went to bed. That was great, for half an hour. I woke up after 30 minutes and my body was a jumpy, jittery mess.

I was hot, I was cold, I was sweating, I was shivering, I thought I’d throw up, I had stomach cramps, yada yada yada! I added another half mg of Ativan and tried to sleep, and finally at about 4am (3 and a half hours after I’d woken up) I took a final half mg of Ativan so I’d taken 2mg total.

That seemed to do the trick—I slept. When I woke up, I mostly felt fine (Ativan causes a person to feel very fine), and although I’ve been bit drowsy today, I’ve also been relaxed and mellow. I must stick to my medication schedule! Someone needs to give me a pill dispenser equipped with a timer/alarm.

I feel rather dumb because when I posted my quick and brief blog entry last night I thought I was either dying a slow death or had a horrible case of food poisoning, and it turned out what happened was my own fault. Well, mostly my own fault… the leftover steak that kept returning to haunt me and caused me to take Breath Asure and Maalox to make it go away didn’t help the situation at all. Thanks for all the good wishes, and I promise to be more careful in the future (or at least, more aware).